Mental Health Home > L-Methylfolate Overdose
Although an overdose with L-methylfolate is not expected to result in serious complications, it may cause symptoms similar to taking too much folic acid. Some of these possible overdose effects may include difficulty concentrating, confusion, and problems sleeping. Treatment options may involve providing supportive care, which consists of treating any symptoms that occur as a result of the overdose.
Can You Take Too Much L-Methylfolate?There is little information available about an overdose with L-methylfolate, so it is unknown exactly what to expect from taking too much of this substance. L-methylfolate is the active form of folic acid, a water-soluble vitamin (vitamin B9). In most cases, an L-methylfolate overdose is not expected to cause serious problems.
Effects of an OverdoseAs mentioned, little is known about the possible effects of an overdose with L-methylfolate. It is also not clear how much L-methylfolate would result in an overdose. Based on the possible effects of an overdose on folic acid, taking too much L-methylfolate might cause:
- Loss of appetite
- Gastrointestinal (GI) problems, such as bloating, nausea, and gas
- A bitter or bad taste in the mouth
- Sleep problems, including unusual dreams
- Difficulty concentrating
- Overactivity or excitability
- Impaired judgment
- Seizures (in people who have a seizure disorder).